Geometry & Topology, Vol. 9 (2005) Paper no. 31, pages 1337--1380.

Normalizers of tori

WG Dwyer and CW Wilkerson

Abstract. We determine the groups which can appear as the normalizer of a maximal torus in a connected 2-compact group. The technique depends on using ideas of Tits to give a novel description of the normalizer of the torus in a connected compact Lie group, and then showing that this description can be extended to the 2-compact case.

Keywords. Maximal torus, Weyl group, 2--compact group

AMS subject classification. Primary: 55P35, 55R35. Secondary: 22E10.

E-print: arXiv:math.GR/0508108

DOI: 10.2140/gt.2005.9.1337

Submitted to GT on 3 February 2004. (Revised 25 July 2005.) Paper accepted 6 May 2004. Paper published 30 July 2005.

Notes on file formats

WG Dwyer and CW Wilkerson
Department of Mathematics, University of Notre Dame
Notre Dame, Indiana 46556, USA
Department of Mathematics, Purdue University
West Lafayette, Indiana 47907, USA

GT home page

EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. They reflect the state of 21 Apr 2006. For the current production of this journal, please refer to